Dense Fog, Ballard
- When
- March 29, 2:00 AM CST to 7:00 AM CST
- Where
- Ballard forecast zone
- Reported by
- ASOS
- Coordinates
- 37.058, -88.999 (the zone’s center; the record gives no point)
Widespread dense fog occurred during the early morning hours. A light east to southeast wind flow around high pressure over the southern Appalachians brought increased humidity.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog occurred during the early morning hours. A light east to southeast wind flow around high pressure over the southern Appalachians brought increased humidity. The dense fog was mainly west of a line from Marion to Princeton to Hopkinsville. Visibility was frequently below one-quarter mile.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 28, 1:10 PM CST, 12 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT WED MAR 28 2007 .DISCUSSION... RADAR MOSAIC THIS AFTN SHOWED A GENERAL DECREASING TREND IN THE OVERALL PCPN FROM WEST TO EAST...WHICH SEEMED TO CONFIRM THE BEGINNING OF BUILDING PRESSURE HEIGHTS INTO THE PAH FCST AREA...AND DRYING OF MID/UPPER LEVELS. HOWEVER...SUBTLE RIPPLES IN THE MID LEVEL FLOW MAY PROVIDE ENOUGH VERTICAL MOTIONS TO ACT ON LOW LEVEL MOISTURE THROUGH THE REST OF THE DAYTIME...ESPECIALLY IN THE ERN HALF. WE SHOULD BE PCPN FREE BY SUNRISE FOR SURE AS A SHARP MID LEVEL RIDGE BUILDS IN AHEAD OF THE NEXT SYSTEM. AT THE SFC...A BACK DOOR TYPE FRONT LURKED JUST TO THE NE OF THE FCST AREA..AND THIS FRONT MAY BE THE FOCUS FOR SOME SHOWER ACTIVITY OVER THE NEXT COUPLE OF DAYS. AS A MID LEVEL SHORTWAVE IN THE WRN ATLANTIC IMPINGES UPON THE RIDGE OVER OUR AREA...ITS ASSOCIATED AREA OF HIGH SFC PRESSURE WILL TEND TO PUSH THE BACK DOOR FRONT SWWD ACROSS THE PAH FCST AREA ON THU. THEN THE FRONT IS EXPECTED TO MOVE BACK NEWD IN RESPONSE TO LOWERING PRESSURES ACROSS THE CENTRAL PLAINS. ALL THIS SHOULD RESULT IN A LOW CHANCE POP FOR MUCH OF THU AND FRI. A MID LEVEL SHORTWAVE IS EXPECTED TO SPIN OFF FROM A LARGE LOW IN THE WRN CONUS...AS THE LOW OPENS AND LIFTS TOWARD CANADA BY THE WEEKEND. WITH THE APPROACH OF THE SHORTWAVE...LARGE SCALE LIFT AND WAA WILL COMMENCE ON FRI NIGHT ACROSS OUR AREA. THERE WILL PROBABLY BE TWO EPISODES OF CONCENTRATED PCPN AND THUNDER...ONE WITH THE SFC LOW FRI NIGHT...THEN ONE WITH THE SLOW MOVING COLD FRONT. ATTM...SVR WX IS POSSIBLE DURING THIS PERIOD BUT NOT ALL THAT LIKELY DUE TO SOMEWHAT UNIDIRECTIONAL WIND FIELDS AND LIMITED INSTABILITY. THUS...TEMPS WILL CONTINUE TO BE ABOVE NORMAL THROUGH THE WEEKEND. IN THE EXTENDED...THE SHARP MID LEVEL TROF AND THE ATTENDANT WEAK SFC COLD FRONT AND PCPN SHOULD MOVE OUT OF THE FCST AREA DURING THE MORNING HOURS ON SUNDAY...ALLOWING GENERALLY CLEAR AND DRY CONDITIONS WITH LIGHT WINDS FOR THE FIRST PART OF THE WEEK. THE MED RANGE MODELS SEEMED TO BE SYNCED UP FAIRLY WELL WITH THE OVERALL MASS FIELD PATTERN THROUGH DAY5/MON/...HOWEVER THE 06Z OPERATIONAL GFS/DGEX APPEAR TO BE THE OUTLIERS BEYOND THAT. THE NEXT DECENTLY AMPLIFIED MID LEVEL SHORTWAVE TROF TO DIG ACROSS THE MIDDLE OF THE NATION BY THE BEGINNING OF DAY7 WAS NOT REALLY SHOWN BY THE 06Z OP GFS OR DGEX...BUT EVEN THE ECMWF HAS SOME RUN TO RUN VARIABILITY. THE ASSUMPTION FOR THIS PACKAGE WILL BE THAT THE TROF SHOULD BRING ANOTHER COLD FRONT AND SHOWERS/TSTMS INTO THE REGION SOMETIME ON DAY7...THE 12Z OP GFS NOW SEEMS TO SHOW THIS. THIS SHOULD RESULT IN GREATER WAA IN THE LOW LEVELS AND THEREFORE HIGHER TEMPS AHEAD OF THE FRONT THAN PREVIOUSLY FCST...BUT NOT TOO FAR OFF CLIMATOLOGICAL AVERAGES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 415 PM CDT WED MAR 28 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 415 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE EVENING...GENERALLY EAST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. THERE IS SOME POTENTIAL THAT SOME STORMS COULD REACH SEVERE LIMITS SATURDAY OR SATURDAY NIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITION MAY BE NEEDED ON SATURDAY OR SATURDAY NIGHT.
The national radar mosaic for the moment the first event began.
12 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18377, 18378, 18379, 18380, 18381, 18382, 18383, 18384, 18385, 18386, 18387, 18388.